Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Pittsburgh, PA

May 26, 2021Venango County, Pennsylvania

NWS Pittsburgh, PA issued this special weather statement at May 26, 2021, 3:08 PM EDT for Venango County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 3:08 PM EDT (19:08 UTC)
Expired
May 26, 2021, 3:45 PM EDT
In force
37 min
Issued by
NWS Pittsburgh, PA

County Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS81 KPBZ 261908
SPSPBZ

Special Weather Statement
National Weather Service Pittsburgh PA
308 PM EDT Wed May 26 2021

PAZ007-008-015-261945-
Clarion-Venango-Mercer-
308 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
EAST CENTRAL MERCER...CENTRAL VENANGO AND NORTHWESTERN CLARION
COUNTIES...

At 308 PM EDT, a strong thunderstorm was located 10 miles southwest
of Franklin, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Oil City...                       Franklin...
Sugarcreek...                     Hasson Heights...
Seneca...                         Polk...
Sandy Lake...                     Rouseville...
Kennerdell...                     Woodland Heights...
Utica...                          New Lebanon...

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4121 8008 4142 8008 4152 7955 4126 7948
TIME...MOT...LOC 1908Z 257DEG 34KT 4132 8002 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 1:31 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 26, 1:31 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
131 PM EDT Wed May 26 2021

.SYNOPSIS...
Showers and thunderstorms are expected today and this evening with
the approach and passage of a cold front. High pressure returns dry
weather Thursday before low pressure spreads rain across the region
Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Ahead of a approaching cold front, destabilization is well underway
with CAPE values peaking around 1500 to 2000 J/KG this afternoon.
Thus, have begun to see some developing cells across the area. A
small bit of a cap seems to be in play over eastern and southeastern
OH though the afternoon. Cell development will persist through the
afternoon with increased instability and likely damaging wind
potential. Will see this persist and intensify as the proggedtiming
of deep convection being 17Z through 22Z. Thus a Severe Thunderstorm
Watch has been issued. The activity will wane and weaken by 00Z.

Ongoing showers and thunderstorms, and the severe weather potential,
should diminish from W-E through this evening as the shortwave exits.
Some convergence along the lingering cold front could still result
in a couple of showers as the front completes its passage through
late evening. Dry conditions and temps dropping into the 50s
overnight are expected.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Building high pressure should return dry weather and seasonable
temperatures to the region through Thursday as it tracks across the
Great Lakes region.

A deepening trough is expected to advance from the Upper Midwest
Thursday night and Friday, as a sfc low develops and tracks across
the Upper OH Valley region in response. Rain should overspread the
region later Thursday night and Friday with increasing shortwave and
jet supported ascent, moist advection. Plenty of moisture in place
but instability remains in question. Will keep the threat of
thunder in the forecast with more forcing expected to assist.

The rain should continue through part of Friday night as the low
tracks east, though rain will remain possible as the lingering upper
trough approaches. Total QPF is expected to range from 0.75 to around
1.5 inches through the period. A few stronger cells could make for a
few issues in some of the poor drainage urban areas.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Scattered showers and cool temperatures are expected
Saturday/Saturday night as the upper trough crosses the Great Lakes
and Ohio Valley regions. Persistent showers will continue into
Saturday with a closed low aloft tracking across the OH Valley and
into the Middle Atlantic states. Blocking pattern in place off the
east coast along with a persistent trough in place across the region
will keep showers in place through much of the day on Saturday.

Mid level ridging will rebuild by Sunday keeping dry weather in
place into the middle of next week. In addition, temperatures will
rebound and modify from southerly flow into next week. By next week,
expect high temps right around normal.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Approaching cdfnt wl deteriorate conditions in widespread shra and
tsra into this evening. Included a 3-4 hr window for tstms in the
TAFs. MVFR cigs are expected after the shra/tstms wane this eve with
diminishing instability and exiting shortwave support. A return to
VFR is expected later tonight as high pressure begins to build in.

.Outlook...
Restrictions are likely again Friday and Saturday, with crossing low
pres.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, May 26, 1:39 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
139 PM EDT Wed May 26 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-271745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
139 PM EDT Wed May 26 2021

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 26, 12:14 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1214 PM EDT Wed May 26 2021

PAZ023-073-074-261645-
Westmoreland Ridges-Westmoreland-Indiana-
1214 PM EDT Wed May 26 2021

...A LINE OF STRONG THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY
WIND WILL AFFECT SOUTHERN INDIANA AND EAST CENTRAL WESTMORELAND
COUNTIES...

At 1213 PM EDT, a strong thunderstorm was located near Blairsville,
or 9 miles southwest of Homer City, moving east at 40 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Latrobe...                        Homer City...
McChesneytown-Loyalhanna...       Blairsville...
Derry...                          Lawson Heights...
Black Lick...                     New Florence...
New Alexandria...                 Seward...
Bolivar...                        Armagh...

LAT...LON 4039 7898 4032 7904 4028 7906 4029 7948
      4059 7937 4058 7887
TIME...MOT...LOC 1613Z 274DEG 49KT 4046 7931
Special weather statement, May 26, 12:34 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1234 PM EDT Wed May 26 2021

PAZ073-074-076-261700-
Fayette Ridges-Westmoreland Ridges-Westmoreland-
1234 PM EDT Wed May 26 2021

...A LINE OF STRONG THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL
HAIL AND GUSTY WIND WILL AFFECT SOUTHEASTERN WESTMORELAND AND
NORTHEASTERN FAYETTE COUNTIES...

At 1234 PM EDT, a strong thunderstorm was located near Ligonier, or 8
miles southeast of Latrobe, moving east at 40 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Latrobe...                        McChesneytown-Loyalhanna...
Lawson Heights...                 Ligonier...
Youngstown...                     Laurel Mountain...
Donegal...                        Champion...
Acme...                           Jones Mills...
Loyalhanna Gorge...               Laurel Mountain State Park...

This includes Pennsylvania Turnpike between mile markers 85 and 99.

LAT...LON 4023 7910 4020 7911 4020 7913 4018 7913
      4018 7914 4016 7914 4016 7916 4012 7917
      4011 7918 4012 7921 4010 7923 4009 7926
      4005 7928 4006 7953 4031 7937 4031 7904
TIME...MOT...LOC 1634Z 274DEG 48KT 4022 7928
Local storm report, May 26, 1:32 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
132 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             1 SE LANES MILLS        41.21N  78.77W
05/26/2021  E0.75 INCH       JEFFERSON          PA   PUBLIC

&&

EVENT NUMBER PBZ2101570

KRAMAR
Local storm report, May 26, 1:43 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
143 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             MCMINNS SUMMIT          41.21N  78.77W
05/26/2021  E1.00 INCH       JEFFERSON          PA   PUBLIC

0119 PM     HAIL             MCMINNS SUMMIT          41.20N  78.77W
05/26/2021  E0.88 INCH       JEFFERSON          PA   PUBLIC

&&

EVENT NUMBER PBZ2101571
EVENT NUMBER PBZ2101572

KRAMAR
Local storm report, May 26, 2:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     FARRELL                 41.21N  80.50W
05/26/2021                   MERCER             PA   911 CALL CENTER

            TREE AND WIRES DOWN.

&&

EVENT NUMBER PBZ2101573

SKH
Special weather statement, May 26, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
308 PM EDT Wed May 26 2021

PAZ007-008-015-261945-
Clarion-Venango-Mercer-
308 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
EAST CENTRAL MERCER...CENTRAL VENANGO AND NORTHWESTERN CLARION
COUNTIES...

At 308 PM EDT, a strong thunderstorm was located 10 miles southwest
of Franklin, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Oil City...                       Franklin...
Sugarcreek...                     Hasson Heights...
Seneca...                         Polk...
Sandy Lake...                     Rouseville...
Kennerdell...                     Woodland Heights...
Utica...                          New Lebanon...

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4121 8008 4142 8008 4152 7955 4126 7948
TIME...MOT...LOC 1908Z 257DEG 34KT 4132 8002

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:55 AM EDTSpecial Weather StatementPBZWestmoreland35 min
May 26, 12:14 PM EDTSpecial Weather StatementPBZWestmoreland31 min
May 26, 12:34 PM EDTSpecial Weather StatementPBZWestmoreland26 min
May 26, 1:13 PM EDTSevere Thunderstorm WarningPBZJefferson17 min
May 26, 2:24 PM EDTSevere Thunderstorm WarningPBZMercer51 min
May 26, 4:21 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland26 min
May 26, 4:23 PM EDTSevere Thunderstorm WarningPBZBeaver, Washington22 min
May 26, 5:00 PM EDTSpecial Weather StatementPBZGreene30 min
May 26, 5:19 PM EDTSpecial Weather StatementPBZAllegheny26 min
May 26, 6:06 PM EDTSpecial Weather StatementPBZIndiana, Westmoreland24 min
May 26, 6:17 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland12 min
May 26, 3:21 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston27 min
May 26, 3:58 PM EDTSpecial Weather StatementPBZHarrison32 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.